MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012455-12
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.B3: date of event estimated to (b)(6) 2023.H6: 2017 excessive force.
 
Event or Problem Description
It was reported, that the procedure was to treat the left main artery.Post dilatation with a 5.0x12mm nc trek was performed; however, after deflating the balloon the device could not be withdrawn back into the guiding catheter.The flexible portion of the balloon catheter separated inside the guide catheter when pressure was applied to pull it; therefore, everything was removed as single unit.A new guide wire was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported deflation issue could not be confirmed; however, the reported separation was confirmed.The reported difficulty removing the device could not be replicated in a testing environment as it was based on operational circumstances.The account reported that force had to be use to remove the device and the shaft separated.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu), stated: if resistance is felt, determine the cause before proceeding.In this case, it is likely that the combination of the ifu deviation and the reported difficulty removing the device contributed to the reported separation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device appears to be related to circumstances of the procedure.The reported separation appears to be related to operational context/ user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.B5 - describe event or problem - updated.
 
Event or Problem Description
Subsquently, after the initial report was filed, it was noted that the nc trek balloon did not sufficiently deflate even on full negative, and cycled up to 2-3 atmospheres (atms) a couple of times in the aorta.The balloon had been used twice (once in the left main and the other at the ostium) up to 18 atms.No additional information was provided.

Brand Name
NC TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18156294
Report Number2024168-2023-12798
Device Sequence Number18154017
Product Code LOX
UDI-Device Identifier08717648152146
UDI-Public08717648152146
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number1012455-12
Device Lot Number21216G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown